Alert archive / Florida / Severe Thunderstorm Warnings in 2024
Severe Thunderstorm Warning 83, NWS Melbourne, FL
NWS Melbourne, FL issued this severe thunderstorm warning at Sep 10, 2024, 4:48 PM EDT for Orange County, Osceola County, Florida. It was in force for 27 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 10, 2024, 4:48 PM EDT (20:48 UTC)
- Expired
- Sep 10, 2024, 5:15 PM EDT
- In force
- 27 min
- Issued by
- NWS Melbourne, FL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Orange County, FL, Osceola County, FL
The radar
The Melbourne radar (KMLB), 79 km from the middle of the area, began a volume at 20:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 10, 4:50 PM EDT | TSTM WND GST 40 | 1 Wsw Orlando Internati, FL | Mesonet station 2040W Fswn Orlando International Airport measured a thunderstorm wind gust of 40 MPH/35 KTS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 8.8 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 510 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 747 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- 49 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
656
WUUS52 KMLB 102048
SVRMLB
FLC095-097-102115-
/O.NEW.KMLB.SV.W.0083.240910T2048Z-240910T2115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Melbourne FL
448 PM EDT Tue Sep 10 2024
The National Weather Service in Melbourne has issued a
* Severe Thunderstorm Warning for...
South central Orange County in east central Florida...
Northwestern Osceola County in east central Florida...
* Until 515 PM EDT.
* At 447 PM EDT, a severe thunderstorm was located near Buena Ventura
Lakes, moving south at 15 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Orlando, Kissimmee, Saint Cloud, Buena Ventura Lakes, and East Lake
Toho.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 2847 8144 2842 8124 2813 8129 2819 8152
2820 8152 2826 8156
TIME...MOT...LOC 2047Z 017DEG 14KT 2838 8137
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Haley3 follow-up statements
086
WWUS52 KMLB 102058
SVSMLB
Severe Weather Statement
National Weather Service Melbourne FL
458 PM EDT Tue Sep 10 2024
FLC095-097-102115-
/O.CON.KMLB.SV.W.0083.000000T0000Z-240910T2115Z/
Orange FL-Osceola FL-
458 PM EDT Tue Sep 10 2024
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM EDT
FOR SOUTHERN ORANGE AND NORTHWESTERN OSCEOLA COUNTIES...
At 457 PM EDT, a severe thunderstorm was located over Yeehaw
Junction, or over Buena Ventura Lakes, moving south at 20 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Orlando, Kissimmee, Saint Cloud, West Lake Toho, and Buena Ventura
Lakes.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 2844 8139 2841 8128 2813 8129 2819 8152
2820 8152 2822 8153
TIME...MOT...LOC 2057Z 016DEG 19KT 2833 8139
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Haley290
WWUS52 KMLB 102108
SVSMLB
Severe Weather Statement
National Weather Service Melbourne FL
508 PM EDT Tue Sep 10 2024
FLC095-102118-
/O.CAN.KMLB.SV.W.0083.000000T0000Z-240910T2115Z/
Orange FL-
508 PM EDT Tue Sep 10 2024
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN ORANGE COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 2835 8145 2835 8128 2813 8129 2819 8152
2820 8152 2822 8153
TIME...MOT...LOC 2108Z 017DEG 14KT 2829 8140
$$
FLC097-102115-
/O.CON.KMLB.SV.W.0083.000000T0000Z-240910T2115Z/
Osceola FL-
508 PM EDT Tue Sep 10 2024
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM EDT
FOR NORTHWESTERN OSCEOLA COUNTY...
At 508 PM EDT, a severe thunderstorm was located over Kissimmee,
moving south at 15 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Kissimmee, Saint Cloud, Buena Ventura Lakes, East Lake Toho, and West
Lake Toho.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 2835 8145 2835 8128 2813 8129 2819 8152
2820 8152 2822 8153
TIME...MOT...LOC 2108Z 017DEG 14KT 2829 8140
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Heil894
WWUS52 KMLB 102113
SVSMLB
Severe Weather Statement
National Weather Service Melbourne FL
513 PM EDT Tue Sep 10 2024
FLC097-102122-
/O.EXP.KMLB.SV.W.0083.000000T0000Z-240910T2115Z/
Osceola FL-
513 PM EDT Tue Sep 10 2024
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN OSCEOLA COUNTY
WILL EXPIRE AT 515 PM EDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However gusty
winds and heavy rain are still possible with this thunderstorm.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Melbourne.
LAT...LON 2835 8145 2835 8128 2813 8129 2819 8152
2820 8152 2822 8153
TIME...MOT...LOC 2112Z 017DEG 14KT 2827 8141
$$
HeilWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 10, 4:00 PM EDT, 48 minutes earlier.
Area forecast discussion, Sep 10, 4:00 PM EDT, 48 minutes before
Area Forecast Discussion National Weather Service Melbourne FL 400 PM EDT Tue Sep 10 2024 .DISCUSSION... Issued at 400 PM EDT Tue Sep 10 2024 Key Messages: - Lingering frontal boundary across central Florida will continue high shower and storm chances, as well as a Marginal Risk of excessive rainfall through at least Wednesday. - Threat for localized flooding issues will continue where heavier rainfall occurs, especially across urban, low-lying, and poor drainage areas. Thru Tonight...Sea breeze pushing steadily inland will focus add'l convection over the interior thru early eve with steering flow pushing storms back toward the east coast south of the Cape. Overnight, the focus for convective development should shift back over the Atlc waters where the greater instability will be located. There is a concern that one or more bands of heavy rain may set up over the Atlc and push onshore portions of Brevard and Volusia counties late tonight and early Wed. Some model guidance have backed off this solution, instead focusing the heavy rain threat just to the north across NE FL. Nonetheless, deep moisture combined with an increase in low level convergence along or near the front should produce a locally heavy rain threat somewhere along the coast from Brevard northward. Wed-Thu (modified)...Weak frontal boundary will remain draped across central Florida on Wednesday then is forecast to become a warm front Thursday as TC Francine moves NE from the central Gulf coast. Higher moisture will remain over east central Florida through the time period, with forecast PW values around 2.0-2.4". This will support scattered to numerous showers and lightning storms each afternoon and evening. The main concern with these storms will continue to be locally heavy to excessive rainfall, leading to additional flooding issues with any slow moving or repeated rounds of heavier showers and storms. Additional storm threats will also include gusty winds and lightning strikes. The Weather Prediction Center (WPC) has maintained all of east central Florida in a Marginal Risk for excessive rainfall for Wednesday. Near seasonable max temps in the upper 80s/near 90 except holding in the mid 80s along the Volusia coast. A little stronger east winds will produce breezier conds along the Volusia coast north of the stalled front. Fri-Mon (previous)... The frontal boundary draped across north- central Florida is forecast to lift northward out of the local area into early weekend. Latest guidance shows the deeper moisture will begin to shift southward into late weekend as the remnants of Francine moves into the Midwest, pushing drier air into the local area from the north. Forecast PW values ranging from 1.2-1.58" from Cape Canaveral to Kissimmee northward, and 1.8-2.1" southward by late weekend and into early next week. This will continue to support Scattered to numerous showers and storms in the afternoon and evening through early next week. PoP 60-70 percent areawide through Saturday. Highest rain chances (PoP 60s percent) going into late weekend will then be confined across the Treasure Coast and Okeechobee county. Rain chances then decrease slightly going into early week as the drier air filters across the area, with PoP 40-50 percent areawide. Afternoon highs will be slightly warmer than previous days, with highs in the upper 80s to low 90s. Overnight lows will continue to be in the low to mid 70s. && .MARINE... Issued at 400 PM EDT Tue Sep 10 2024 The stationary frontal boundary is forecast to remain draped E-W across central FL and the adjacent Atlc waters thru Wed then gradually lift northward and become stationary just north of the waters late week into the weekend. Low pressure is forecast to develop along the front offshore the GA/SC coast this weekend. Deep moisture will remain over the area thru late week then some relatively drier air will move into the area this weekend. Onshore flow will remain through the period. A tighter pressure gradient across the Volusia waters will support up to 15 knots and up to 10 knots across the southern waters Wed-Thu. Seas 3-5ft Wednesday will slowly subside to 3-4ft by Friday and persist this weekend. && .AVIATION... (18Z TAFs) Issued at 141 PM EDT Tue Sep 10 2024 Low confidence in convective evolution due to multiple/chaotic boundary interactions, but can generally expected ISO SHRA to persistent through the TAF period, becoming SCT-NUM from the late afternoon through the early overnight. Timing in TAFs reflects a combination of highest chances and persistence, but will likely need short-fused AMDs and TEMPOs once again this afternoon once SHRA/TSRA gets going. Deep convection expected to diminish by around 00Z, but debris -SHRA could continue to 06Z or later. Primary TSRA impacts will be VIS reductions all the way down to LIFR, but generally MVFR-IFR, and MVFR CIGs that could drop to IFR in persistent +TSRA. && .PRELIMINARY POINT TEMPS/POPS... DAB 76 86 76 87 / 60 70 60 70 MCO 76 89 76 88 / 50 70 40 70 MLB 76 88 76 89 / 70 70 60 60 VRB 75 89 76 89 / 70 70 60 70 LEE 76 89 76 89 / 30 70 30 70 SFB 76 87 76 88 / 50 70 40 70 ORL 76 89 76 89 / 50 70 40 70 FPR 75 89 76 89 / 60 70 60 70 && .MLB WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. && DISCUSSION...Kelly AVIATION...Haley
Hazardous weather outlook, Sep 10, 11:15 AM EDT, 5 hours 33 minutes before
Hazardous Weather Outlook National Weather Service Melbourne FL 1115 AM EDT Tue Sep 10 2024 AMZ550-552-555-570-572-575-FLZ041-044>046-053-058-141-144-154-159- 164-247-254-259-264-347-447-547-647-747-102130- Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia- Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia- Northern Lake-Orange-Seminole-Osceola-Okeechobee-Coastal Volusia- Southern Lake-Coastal Indian River-Coastal Saint Lucie- Coastal Martin-Inland Northern Brevard-Inland Indian River- Inland Saint Lucie-Inland Martin-Mainland Northern Brevard- Northern Brevard Barrier Islands-Inland Southern Brevard- Mainland Southern Brevard-Southern Brevard Barrier Islands- 1115 AM EDT Tue Sep 10 2024 This Hazardous Weather Outlook is for east central Florida. .DAY ONE...This afternoon and tonight. .THUNDERSTORM IMPACT... Scattered to numerous showers and lightning storms will develop into the afternoon and evening hours. Showers and storms will develop by late morning along the coast before shifting across the interior into the afternoon and early evening. Lingering showers and storms will then push back towards the coast into late evening. Storms will generally move north to northeast around 10 to 15 mph, with some storms being able to push offshore. Main storm threats will be gusty winds up to 40 mph, occasional to frequent lightning strikes and torrential downpours. .EXCESSIVE RAINFALL IMPACT... Any slow moving or repeated rounds of heavier showers and storms will be capable of producing heavy rainfall of 2 to 4 inches, with locally higher amounts of up to 5 to 6 inches possible. These high rainfall amounts could lead to additional localized flooding concerns of urban, low lying, and poor drainage areas. Locations that have already received substantial rainfall the last few days will be more susceptible to flooding. .EXCESSIVE HEAT IMPACT... Heat and high humidity today will combine to produce peak afternoon heat indices of 100 to 105 degrees, leading to a Minor HeatRisk. .RIP CURRENT AND SURF IMPACT... A Moderate Risk for dangerous rip currents will exist at all central Florida Atlantic beaches. Always swim near a lifeguard, and never swim alone. .RIVER FLOOD IMPACT... The Saint Johns River near Astor is forecast to remain in Minor Flood Stage through late week due to light north to northeast winds and periods of locally heavy rainfall. Levels will hover near 2.8 feet, but could spike higher briefly with heavy downpours. The potential exists for additional rises if persistent locally heavy rainfall develops over the basin, and could reach Moderate Flood Stage if this occurs. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Scattered to numerous showers and lightning storms are forecast each afternoon and evening through at least late week. Locally heavy to excessive rainfall leading to additional localized flooding, cloud to ground lightning and gusty winds will remain the primary threats. Heat and humidity will produce peak heat indices as high as 100 to 105 through mid week, mainly from southern Brevard County to Okeechobee County southward. At least a Moderate risk of dangerous rip currents is expected to continue at the beaches through mid week. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today and tonight. Kelly/Watson
In the hours before
Special weather statement, Sep 10, 4:45 PM EDT, 3 minutes before
Special Weather Statement
National Weather Service Melbourne FL
445 PM EDT Tue Sep 10 2024
FLZ045-053-102115-
Osceola FL-Orange FL-
445 PM EDT Tue Sep 10 2024
...A STRONG THUNDERSTORM WILL IMPACT SOUTH CENTRAL ORANGE AND
NORTHWESTERN OSCEOLA COUNTIES THROUGH 515 PM EDT...
At 445 PM EDT, Doppler radar was tracking a strong thunderstorm near
Orlando International Airport, moving south at 15 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Orlando, Kissimmee, Saint Cloud, Buena Ventura Lakes, and East Lake
Toho.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2850 8142 2845 8123 2816 8127 2824 8154
2826 8156
TIME...MOT...LOC 2045Z 017DEG 14KT 2841 8135
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
HaleyThe office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 10, 3:52 PM EDT | Areal Flood Advisory | MLB | Martin, Saint Lucie | 113 min |
| Sep 10, 4:45 PM EDT | Special Weather Statement | MLB | Orange | 30 min |
| Sep 10, 4:59 PM EDT | Special Weather Statement | MLB | Okeechobee | 46 min |
| Sep 10, 5:12 PM EDT | Special Weather Statement | MLB | Osceola | 33 min |
| Sep 10, 5:29 PM EDT | Areal Flood Advisory | MLB | Orange, Osceola | 2 hr |
| Sep 10, 5:41 PM EDT | Areal Flood Advisory | MLB | Okeechobee | 2 hr |
Nearby
Severe Thunderstorm Warnings in Florida, 2024Every severe thunderstorm warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.